MAUDE Adverse Event Report: K2M, INC. LOCKING SCREW INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. LOCKING SCREW INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 2901-90098
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot pgkt (1): returned 16 february 2022.The investigation is still in process; we will communicate our findings in a follow-up report.
 
Event or Problem Description
This record is a consolidation of q1 2022 records summarized as a part of the fda voluntary malfunction summary reporting program.This report captures one instance of intraoperative everest locking screw inserter tip deformation.The procedure was completed successfully with no surgical delay and no adverse consequence to the patient.
 
Additional Manufacturer Narrative
Lot hfjf (1): the returned device was visually inspected.The hexalobe tip of the device was confirmed to be damaged, with the male hex features flattened and deformed in a slight counter-clockwise pattern.The instrument was disassembled and a foreign contaminant was observed on the threading of the outer shaft and the surface of the inner shaft.The teeth component at the proximal end of the inner shaft was also observed to be deformed.Device history records were reviewed and no relevant manufacturing issues were identified.Complaint history for the reported lot number was reviewed and no adverse trends were identified.The most likely root cause for the tip deformation can be attributed to normal device wear over time, as the instrument has been in the field for over 3 years prior to the reported event.Factors such as consistent use of the instrument throughout its lifetime may cause fatigue, leading to the eventual wear of the hexalobe tip.
 
Event or Problem Description

Brand Name
LOCKING SCREW INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14254547
Report Number3004774118-2022-00163
Device Sequence Number17351921
Product Code LXH
UDI-Device Identifier10888857040564
UDI-Public10888857040564
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2901-90098
Device Lot NumberHFJF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer07/01/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown